Hi I am 39, female, I started taking Sertraline on Sunday, 50 mg. I was having high anxiety, dry mouth, restlessness, loss of appetite, loose stools. Then Monday I felt a little better (side effects lessening as the day went on, bad the first 6-8 hours after taking then better through the night). But then Monday night I woke up in the middle of the night and had a full blown panic attack which is not at all normal for me. I called my doctor and he said to cut it in half and take 25 mg the next 4 days to see how I feel. So yesterday I took my 1st dose of 25mg. Still some of the side effects, not so bad, but had a weird vision problem 2 hours after taking it. It only lasted 20 minutes. But I woke up today really anxious, sweaty palms, slightly high blood pressure (117/83) (last night it was higher, 125/93) which I know anxiety raises bp but I'm just so anxious I'm wondering how long this will last. The side effects are terrible to deal with. I'm really hoping it's worth going through this.
Hey there, I experienced a lot of similar things when I first started taking sertraline. I started on 25mg, and gradually increased the dose as my body became more accustomed to it. The worst of it occurred in the first week of the medication, and then certain side effects disappeared completely. I would experience them again each time I increased a dose (up by 25mg increments) but only for a couple of days.
Of course, there are certain side effects than can continue to last throughout the entirety of the time that you take the medication. For me, I experienced insomnia and frequent night sweats nearly the entire time I took the medication. I think its one of those things that vary between each person. But my doctor is always telling me with these types of medications, it often gets worse before it gets better, so try and stick it out and if things are still unbearable after a few weeks, then perhaps its time to make a switch. Best of luck to you!
I'm on 25mg and experiencing the same things you did, they want to up my dose to 50mg next week and I don't want to do it! There aren't any benefits to this medication for me and it's making me worse. How long did your effects last, did they get better??? Did you continue with the medication or come off it?
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Jun 2010 • 1 answer
Updated 15 Jul 2011 • 5 answers
Updated 18 Dec 2013 • 1 answer
Updated 28 Feb 2017 • 4 answers
Updated 18 Aug 2017 • 2 answers